I am taking Lexapro for newly diagnosed OCD, anxiety and depression. I started taking 10mg daily, but after the 2nd dose, I felt I was going crazy. It intensified everything so much. Dr advised me to cut it down to 5 mg for the first week. Things are not much better. I am angry, I mean really angry, then sad, then angry. I feel like I am really going crazy. Last night I just paced the floor and screamed, I can't explain to anyone what is happening, its like my mind just won't stop with crazy thoughts. I don't want to stop the medicine if this is normal and its just my body adjusting to it, but I also do not want to continue if this is not the norm. I do not see my Dr again for a month. But I definitely cannot go on feeling like this. I think I was better before I started it. Just wondering what others have experienced.
Hi, dwadeb! Some people initially do feel the symptoms you're describing~ depersonaliztion, anger, hostility, disorientation. I can especially empathize with your anger! It all can feel like a very scary roller coaster ride BUT for most people these side effects resolve over a few days to a week or two. I assure you they are perfectly *normal* but if it's unbearable call your doctor and even leave a message if necessary for a return phone call. The office may ask you to come in for a fit-in appointment.
You need to be patient and try to get through this but don't hesitate to call for help from your doc if you feel it's needed.
You can also post here anytime you have questions or concerns. There are many people ready to offer support, advice, and to share their personal experiences,
Best wishes. I hope you feel better soon (and I believe you will.) Wildcat
I experienced similar reactions to Lexapro. The part about feeling crazy was the worst. And yes you cannot explain it to others who have not experienced it. I also did a lot of pacing and praying that it would pass. I could not get past the 5 mg. It also made me nauseous. There are some people on this site that will tell you to stick it out. Personally it was not worth the psychological trauma. I stuck it out for 2 months. Only you can make the decision on how much it is impacting your quality of life. It works good for some. But it is not for everybody.
Hope you feel better soon :)
I'm not on lexapro but I can tell you that I've been on 75 mg of Effexor for two weeks and had bad side effects from it too. Insomnia, anxiety,didn't feel like eating, no appetite. Scared to go anywhere and do anything. And depersonalization. I used (and still use ) Xanax .25 to .5 to help me get through it and to sleep at night. I'm still taking the Xanax but today , I'm feeling much better and haven't needed the Xanax. I think I'm starting to turn the corner. Thank God. From what I read it takes a couple weeks for the side effects to go away and 4 weeks for the medicine to really kick in. I would call the dr and tell them how you feel. I've been emailing my dr almost daily with questions. Just know you are not alone and these are just side effects of the medication and you are not going crazy. These will pass in time.
I'm also using essential oils in conjunction to help ease my anxiety. Hope this helps. Hang in there and I'm praying for you!
I'm taking it at about 9PM, and I'm OK until about 2 PM the next day, so I don't know if that is when it is leaving my system, so what. But the afternoons and evenings are pure hell, I cannot function. it is so much worse than before I even started the medication.
Hey! I see your response is from 2016. I'm curious to know how you're doing now that two years have passed. :-)
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Jul 2010 • 5 answers
Updated 19 Nov 2015 • 4 answers
Updated 3 Sep 2018 • 3 answers
Updated 6 Mar 2018 • 3 answers
Updated 31 Aug 2018 • 1 answer